Thunderstorm Wind, Ohio
- When
- August 2, 1:09 AM EST
- Where
- Ohio County, Beaver Dam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.400, -86.883
Several trees were blown down.
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 1, 2:18 PM EST, 10 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT FRI AUG 1 2003 ...SHORT TERM (TONIGHT THROUGH MONDAY)... MAIN FORECAST CONCERN WILL BE PRECIPITATION CHANCES...MAINLY LATER THIS EVENING AND OVERNIGHT. SEVERE CONVECTION ALSO A POSSIBILITY ON SATURDAY AS FRONTAL SYSTEM MOVES INTO THE REGION. AT THE UPPER LEVELS...LARGE TROF OVER THE MISSISSIPPI VALLEY IS FORECAST TO MOVE VERY LITTLE OVER THE THE NEXT COUPLE OF DAYS. A NUMBER OF MID LEVEL VORTS WILL PASS THROUGH THE BASE OF THE TROF IN THE MEAN FLOW...WITH EACH ONE BRINGING A BOUT OF PRECIPITATION. MAIN RAINFALL THOUGH IS EXPECTED TO BE LATER TONIGHT AND DURING THE DAY ON SATURDAY. WILL INTRODUCE HIGH CHANCE POPS OVER OUR SOUTHERN INDIANA COUNTIES FOR LATE TONIGHT AS CONVECTION OVER SOUTHERN ILLINOIS AND MISSOURI GRADUALLY WORKS EASTWARD. DECENT AMOUNT OF CONVECTION EXPECTED ON SATURDAY AS THE REMNANTS OF A POSSIBLE MCS WILL SURELY SPREAD A NUMBER OF OUTFLOW BOUNDARY ACROSS THE AREA. AMPLE HEATING DURING THE AFTERNOON AND RESULTANT INSTABILITY SHOULD ALLOW STORMS TO DEVELOP QUICKLY. DAY TWO SEVERE OUTLOOK HAS ALL OF THE AREA IN A SLIGHT RISK. INSTABILITY/SHEAR PROFILES SUGGEST DAMAGING WINDS AND HAIL AS THE MAIN RISK. THUS...WILL CONTINUE TO GO WITH LIKELY POPS ON SAT AND SAT NITE. WITH UPPER LOW REMAINING NEARLY STATIONARY...A REPEAT PERFORMANCE IS EXPECTED ON SUNDAY ALTHOUGH OVERALL COVERAGE OF PRECIP IS TOUGH TO NAIL DOWN. FOR NOW WILL GO AHEAD A RUN WITH A 50 POP COVERAGE FOR SUNDAY AFTERNOON AND INTO SUNDAY EVENING...WILL CONTINUE CHANCE POPS (30 PERCENT) ON MONDAY. AS FOR TEMPS IN THE SHORT TERM...12Z GUIDANCE IN GOOD AGREEMENT THIS GO AROUND AND ARE SIMILAR TO THE PREVIOUS FORECAST VALUES. HOWEVER...WILL TEND TO TRIM HIGHS A BIT DURING THE DAY ON SATURDAY DUE TO CONVECTION AND ASSOCIATED CLOUD COVER. ...EXTENDED (MONDAY NIGHT THROUGH FRIDAY)... ANOMALOUS UPPER LEVEL LOW FORECAST TO LIFT OUT IN RESPONSE TO THE WESTERN RIDGE BUILDING ACROSS THE INTER-MOUNTAIN WEST AND INTO THE CENTRAL HIGH PLAINS. ENSEMBLES ARE IN GOOD AGREEMENT WITH 00Z GFS OPERATIONAL RUN. NO MAJOR CHANGES EXPECTED IN THE EXTENDED AT THIS TIME. .LMK...NONE. JARVIS/NR
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 PM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL REMAIN NEARLY STATIONARY ACROSS MINNESOTA AND WISCONSIN THROUGH EARLY NEXT WEEK. THIS SYSTEM WILL BE RESPONSIBLE FOR SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA OVERNIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND PERIODS OF HEAVY RAIN. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE STORMS EXISTS SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY AND AGAIN THURSDAY AND FRIDAY WITH THE STRONGEST STORMS EXPECTED SATURDAY. SOME STORMS WILL PRODUCE HAIL, GUSTY WINDS, AND HEAVY RAIN. ALL THUNDERSTORMS ARE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down.
Trees were downed.
Power lines were downed.
Trees and power lines were downed.
Numerous trees and power lines were downed. Three vehicles were destroyed when trees were blown on to them. Thirteen thousand customers were without power throughout Jefferson County.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377862, 5377858, 5377857, 5377863, 5377860, 5377861, 5377859.